Alert archive / Mississippi / Wind Advisories in 2022
Wind Advisory 6, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Apr 9, 2022, 2:08 PM CDT for 4 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Apr 10, 2022, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2022, 2:08 PM CDT (19:08 UTC)
- In effect from
- Apr 10, 2022, 10:00 AM CDT
- Expired
- Apr 10, 2022, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 159 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092 WWUS74 KJAN 091908 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 208 PM CDT Sat Apr 9 2022 ARZ074-075-MSZ018-019-025-034-100315- /O.NEW.KJAN.WI.Y.0006.220410T1500Z-220411T0000Z/ Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Cleveland, Indianola, Ruleville, Greenwood, and Greenville 208 PM CDT Sat Apr 9 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...In Mississippi, Bolivar, Sunflower, Leflore and Washington Counties. In Arkansas, Ashley and Chicot Counties. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Downed trees and powerlines are likely and driving conditions will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AJ
4 follow-up statements
645 WWUS74 KJAN 100247 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 947 PM CDT Sat Apr 9 2022 ARZ074-075-MSZ018-019-025-034-101215- /O.CON.KJAN.WI.Y.0006.220410T1500Z-220411T0000Z/ Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Cleveland, Indianola, Ruleville, Greenwood, and Greenville 947 PM CDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts of 40 to 50 mph expected. * WHERE...In Mississippi, Bolivar, Sunflower, Leflore and Washington Counties. In Arkansas, Ashley and Chicot Counties. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 22
376 WWUS74 KJAN 100838 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 338 AM CDT Sun Apr 10 2022 ARZ074-075-MSZ018-019-025-034-102045- /O.CON.KJAN.WI.Y.0006.220410T1500Z-220411T0000Z/ Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Cleveland, Indianola, Ruleville, Greenwood, and Greenville 338 AM CDT Sun Apr 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds of up to 30 mph with gusts up to 45 mph expected * WHERE...In Mississippi, Bolivar, Sunflower, Leflore and Washington Counties. In Arkansas, Ashley and Chicot Counties. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
811 WWUS74 KJAN 102006 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 306 PM CDT Sun Apr 10 2022 ARZ074-075-MSZ018-019-025-034-110000- /O.CON.KJAN.WI.Y.0006.000000T0000Z-220411T0000Z/ Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Cleveland, Indianola, Ruleville, Greenwood, and Greenville 306 PM CDT Sun Apr 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds of up to 30 mph with gusts up to 45 mph expected. * WHERE...In Mississippi, Bolivar, Sunflower, Leflore and Washington Counties. In Arkansas, Ashley and Chicot Counties. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AJ
451 WWUS74 KJAN 102240 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 540 PM CDT Sun Apr 10 2022 ARZ074-075-MSZ018-019-025-034-110300- /O.EXT.KJAN.WI.Y.0006.000000T0000Z-220411T0300Z/ Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Cleveland, Indianola, Ruleville, Greenwood, and Greenville 540 PM CDT Sun Apr 10 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds of up to 30 mph with gusts up to 45 mph expected. * WHERE...In Mississippi, Bolivar, Sunflower, Leflore and Washington Counties. In Arkansas, Ashley and Chicot Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 22
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Apr 9, 12:28 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 9, 12:28 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1228 PM CDT Sat Apr 9 2022 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR conditions should prevail through the period. Sustained winds 10-15 kts with gusts 20-25 kts will be ongoing through 00Z. After 00Z, winds should be primarily under 10 kts until 12Z Sunday, when winds begin to increase to 15-20 kts. /AJ/ && .DISCUSSION... Temperatures are quickly warming up after a very chilly overnight and early morning across the region. A minor increase in temperatures from the previous forecast was made. Satellite imagery shows clear skies for the majority of the ArkLaMiss region, which is allowing for sufficient diurnal heating this morning. Other than that, clear to mostly clear skies are expected today with highs in the middle 60s to low 70s. Sustained winds may reach 15 mph for some areas in the east today. Due to this and low relative humidity, open burning is highly discouraged. /AJ/ Prior discussion below: The log jam of an upper air pattern with a large closed low maintaining cool and dry conditions will finally begin to shift east enough today that we should see significant moderation in temperatures. Temperatures this morning are cold and some frost will remain possible across the area until an hour or so after sunrise. Temperatures rise quickly with the dry airmass responding to ample sunshine and by this afternoon we will rise into the upper 60s F to middle 70s F. Full sun and rising temperatures will result in a drop in relative humidity (RH) and the mixing could bring down some wind from aloft. This will result in a continued fire weather threat and the Elevated Risk (2/4) HWO products for the area will be maintained. Open burning outdoors will of course be discouraged as fires could spread rapidly and erratically in gusty winds to 20 kts and RHs under 25%. Tonight, the surface high will be moving a bit east of us resulting in light southerlies that will begin to help increase moisture. This should keep lows a bit higher than they are this morning, with most places falling into the 40s to near 50 F with mostly clear skies. /86/ Sunday through Friday: A dramatic change to a warmer and more active weather pattern will take place as we finish up the weekend and go into early next week. Global models generally show that anomalous ridging over the eastern Pacific and downstream troughing over the western CONUS will force a shortwave ridge across the MS Valley region. Increased southerly flow will allow for strong daytime mixing with gusty winds and much warmer high temperatures, and eventually increased moisture. The combination of increasing moisture and instability and perturbed southwest flow aloft for Monday and Tuesday will create a more favorable environment for storms, particularly over the northwest half of the forecast area. Stronger height falls Wednesday into Wednesday night combined with strengthening upper jet dynamics and steep lapse rates will likely support the threat for an organized severe weather event. Will therefore follow SPC's increase to an enhanced risk for the ArkLaMiss Delta region while maintaining the slight risk farther elsewhere. Going into the late week, there is low forecast confidence as a return flow pattern may quickly redevelop in the wake of Wednesday's convective system while a stronger cold front approaches the forecast area by the weekend. Overall, there is much variance in the guidance for timing and how the front and moisture will interact. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 69 47 81 59 / 0 0 0 11 Meridian 67 43 81 56 / 0 0 0 8 Vicksburg 71 51 82 60 / 0 0 0 9 Hattiesburg 69 45 80 58 / 0 0 0 4 Natchez 71 51 81 60 / 0 0 0 7 Greenville 68 49 80 60 / 0 0 0 11 Greenwood 67 48 80 60 / 0 0 0 15 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && AJ
Hazardous weather outlook, Apr 9, 1:48 PM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 148 PM CDT Sat Apr 9 2022 ARZ074-075-MSZ018-019-025-034-101900- Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington- 148 PM CDT Sat Apr 9 2022 This hazardous weather outlook is for portions of southeast Arkansas, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Sunday NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Sunday FIRE WEATHER THREAT...Elevated TIMING...Sunday Sunday, a few downed trees are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) Sunday, open burning is discouraged due to a combination of dry conditions, gusty winds, and low humidity. Please heed any local burn bans. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Severe thunderstorms are possible within the region on Wednesday night. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. MSZ026>033-037>039-042>066-072>074-101900- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 148 PM CDT Sat Apr 9 2022 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday FIRE WEATHER THREAT...Elevated TIMING...Sunday Sunday, open burning is discouraged due to a combination of dry conditions, gusty winds, and low humidity. Please heed any local burn bans. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Severe thunderstorms are possible within the region on Wednesday night. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. LAZ007>009-015-016-023>026-MSZ035-036-040-041-101900- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Humphreys-Holmes-Issaquena- Sharkey- 148 PM CDT Sat Apr 9 2022 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Sunday FIRE WEATHER THREAT...Elevated TIMING...Sunday Sunday, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/2.png) Sunday, open burning is discouraged due to a combination of dry conditions, gusty winds, and low humidity. Please heed any local burn bans. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Severe thunderstorms are possible within the region on Wednesday night. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. 33 && ...HAZARD LEGEND... *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. *FIRE WEATHER* Extreme...Extreme wildfire conditions are anticipated with strong winds. Open burning should not be attempted and wildfires will spread very rapidly. Fire control will be very difficult, even for experienced fire fighters. Significant...Conditions are expected such that open burning should not be attempted. Any wildfires will spread rapidly. Elevated...Any open burning is discouraged due to increased wind, lower humidity, and recent dry conditions. Remember to heed any local burn bans that are in effect! Limited...Extra caution is advised with open burning due to lower humidity or very dry conditions. Remember to heed any local burn bans that are in effect! ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FIRE WEATHER ISSUES... Current Heat Information... https://www.weather.gov/jan/safe_ExtremeHeat Fire Weather... https://www.weather.gov/jan/fireweather Mississippi Forestry Commission... https://www.mfc.ms.gov/ Fire Weather Outlook... https://www.spc.noaa.gov/products/fire_wx/
Nearby
Wind Advisories in Mississippi, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.